Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 27, 2020, 10:00 AM CDT for Clay County, Richland County, Illinois. It took effect at Mar 28, 2020, 8:30 AM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2020, 10:00 AM CDT (15:00 UTC)
- In effect from
- Mar 28, 2020, 8:30 AM CDT
- Expired
- Mar 30, 2020, 2:32 AM CDT
- In force
- 42 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.71 ft at Mar 29, 2020, 10:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
027
WGUS43 KILX 271500
FLWILX
Flood Warning
National Weather Service Lincoln IL
1000 AM CDT Fri Mar 27 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-280459-
/O.NEW.KILX.FL.W.0025.200330T0300Z-200401T0000Z/
/CLAI2.1.ER.200330T0300Z.200330T1800Z.200331T1800Z.NO/
1000 AM CDT Fri Mar 27 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From Sunday evening until Tuesday evening.
* At 945 AM Friday the stage was 11.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday evening and continue to
rise to near 18.7 feet by Monday afternoon.The river will fall
below flood stage by Tuesday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 11.7 Fri 10 AM 11.9 16.9 18.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp7 follow-up statements
541
WGUS83 KILX 280104
FLSILX
Flood Statement
National Weather Service Lincoln IL
804 PM CDT Fri Mar 27 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-281504-
/O.EXT.KILX.FL.W.0025.200329T0200Z-200401T1800Z/
/CLAI2.1.ER.200329T0200Z.200330T0000Z.200401T1200Z.NO/
804 PM CDT Fri Mar 27 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* From Saturday evening until Wednesday afternoon.
* At 745 PM Friday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 18.6 feet by Sunday evening.The river will fall
below flood stage by Wednesday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 15.8 Fri 8 PM 17.1 18.4 18.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker354
WGUS83 KILX 280944
FLSILX
Flood Statement
National Weather Service Lincoln IL
444 AM CDT Sat Mar 28 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-282343-
/O.EXT.KILX.FL.W.0025.200328T1330Z-200402T0600Z/
/CLAI2.1.ER.200328T1330Z.200330T0000Z.200402T0000Z.NO/
444 AM CDT Sat Mar 28 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* From this morning until late Wednesday night.
* At 345 AM Saturday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 19.0 feet by tomorrow evening.The river will fall
below flood stage by Wednesday evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 17.5 Sat 4 AM 18.8 19.0 18.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp610
WGUS83 KILX 281442
FLSILX
Flood Statement
National Weather Service Lincoln IL
942 AM CDT Sat Mar 28 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-290441-
/O.EXT.KILX.FL.W.0025.000000T0000Z-200401T0600Z/
/CLAI2.1.ER.200328T1235Z.200330T0000Z.200401T0000Z.NO/
942 AM CDT Sat Mar 28 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Tuesday night.
* At 845 AM Saturday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.9 feet by
early Monday morning. The river will fall below flood stage Tuesday
evening.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.1 Sat 9 AM 18.7 18.9 18.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp852
WGUS83 KILX 290236
FLSILX
Flood Statement
National Weather Service Lincoln IL
936 PM CDT Sat Mar 28 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-291636-
/O.EXT.KILX.FL.W.0025.000000T0000Z-200331T2100Z/
/CLAI2.1.ER.200328T1235Z.200330T1200Z.200331T1500Z.NO/
936 PM CDT Sat Mar 28 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday afternoon.
* At 845 PM Saturday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by
Monday morning. The river will fall below flood stage Tuesday
morning.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.3 Sat 9 PM 18.4 18.6 18.1
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker374
WGUS83 KILX 291457
FLSILX
Flood Statement
National Weather Service Lincoln IL
957 AM CDT Sun Mar 29 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-300457-
/O.EXT.KILX.FL.W.0025.000000T0000Z-200331T1500Z/
/CLAI2.1.ER.200328T1235Z.200329T1800Z.200331T0900Z.NO/
957 AM CDT Sun Mar 29 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday morning.
* At 945 AM Sunday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by this
afternoon. The river will fall below flood stage early Tuesday
morning.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 18.7 Sun 10 AM 18.5 17.9 16.1
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp779
WGUS83 KILX 300121
FLSILX
Flood Statement
National Weather Service Lincoln IL
821 PM CDT Sun Mar 29 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties.
.River levels continue to fall near Clay City, and the river should
be below flood stage by morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-301200-
/O.EXT.KILX.FL.W.0025.000000T0000Z-200330T1200Z/
/CLAI2.1.ER.200328T1235Z.200329T1615Z.200330T0600Z.NO/
821 PM CDT Sun Mar 29 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Monday morning.
* At 745 PM Sunday the stage was 18.4 feet.
* Flood stage is 18 feet.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 18.4 Sun 8 PM 17.7 16.2 14.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Geelhart495
WGUS83 KILX 300732
FLSILX
Flood Statement
National Weather Service Lincoln IL
232 AM CDT Mon Mar 30 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-300802-
/O.CAN.KILX.FL.W.0025.000000T0000Z-200330T1200Z/
/CLAI2.1.ER.200328T1235Z.200329T1615Z.200330T0515Z.NO/
232 AM CDT Mon Mar 30 2020
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 145 AM Monday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1215 AM Monday.
* Forecast...The river will continue to fall to 16.2 feet by tomorrow
morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 17.9 Mon 2 AM 16.2 14.5 13.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
BMDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 27, 6:05 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 27, 6:05 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 605 AM CDT Fri Mar 27 2020 .SYNOPSIS... Issued at 400 AM CDT Fri Mar 27 2020 Periods of showers and thunderstorms will affect central and southeast IL through Saturday evening. There is a risk of severe storms through Saturday along with locally heavy rains, with the greatest potential for severe weather on Saturday afternoon. Expect mild temperatures and an increasing temperature trend, reaching the 70s by Saturday afternoon. Dry and seasonably cool weather will return to the area overnight Saturday night and Sunday along with windy conditions. && .SHORT TERM...(Today and tonight) ISSUED AT 400 AM CDT Fri Mar 27 2020 A band of showers was south of I-74 with scattered strong to severe thunderstorms with possible hail and frequent lightning along southern fringe of this convective cluster from East St Louis eastward to south of Effingham and Newton. Elevated storms were racing eastward at 45-55 mph. Low level jet with 850 mb warm front was aiding this convection which extends westward into north central MO. Early morning surface map shows 1000 mb low pressure along the central/western KS and OK border with a frontal boundary extending eastward over southern MO/IL into central KY. Temps ranged from around 40F over far northern CWA from Galesburg to Lacon to Pontiac northward, to milder mid 50s in southeast IL. The latest CAMS bring frontal boundary northward as a warm front into southeast IL during mid/late afternoon and into central IL overnight. Increasing elevated instability late today and tonight with MUCAPES rising to 1500-2500 j/kg. Please refer to SPC day1 outlook which has a slight risk of severe storms over areas north of I-70 for tonight, with large hail the main threat (15%) while damaging winds is 5% risk. Tornado threat tonight is sw of IL over central MO and se KS. Highs today to range from the mid 50s northern CWA, to the upper 60s and lower 70s in southeast IL, while mid to upper 70s south of Clay, Richland and Lawrence counties. Lows tonight range from lower 50s northern CWA to 60-65F in southeast IL. .LONG TERM...(Saturday through Thursday) ISSUED AT 400 AM CDT Fri Mar 27 2020 Warm front to lift north of CWA by midday Saturday with warm 70s expected across CWA. Potential of southern areas getting upper 70s to near 80 if we get enough breaks in the clouds. Increased warmth and humidity to give greater threat of severe storms Sat afternoon into mid Sat evening, please see SPC day2 outlook which has an enhanced to moderate risk of severe storms along and north of I-72, with slight risk of severe storms south of I-72. There is 30% risk of very large hail (2 inch diameter or larger hail) from I-72 north. Also a 10-15% of EF2 or stronger tornadoes from I-72 north. Much of IL has a 15% risk of damaging wind gusts Sat afternoon into mid Sat evening. Models deepen surface low to 988 mb as it lifts ne into west central IA by sunset Sat. This swings a Pacific cold front/dry line eastward thru IL from 6-9 pm Sat. Severe storms likely to develop along and ahead of this front including supercells and evolving into a possible squall line as it moves into the Ohio river valley after dark Sat evening. Increased winds Sat night and Sunday behind the cold front with gusts 30-40 mph likely at times. Convection shifts east of IL overnight Sat night with dry conditions Sunday and more seasonable temps. Highs Sunday in the mid to upper 50s in central IL and around 60 in southeast IL. Monday looks like a nice day with 1024 mb high pressure ridge moving over IL by midday Monday. Skies to become mostly sunny Monday with light winds. Highs in the upper 50s and lower 60s. 1002 mb low pressure moves into the lower TN river valley by midday Tue and spreads rain chances ne into central IL later Mon night and Tue. Cooler highs Tue in the lower 50s and highest rain chances are south of I-74. Stayed close to consensus of forecast models from Wed thru next Friday with highs mainly in the 50s. Precipitation chances diminish during Wed as weather system pulls away with generally dry conditions Wed night thru next Friday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 600 AM CDT Fri Mar 27 2020 A band of showers and isolated thunderstorms along I-72 at dawn will produce IFR to MVFR vsbys with moderate rains next 1-2 hours. This convection will lift north and become more scattered as it reaches PIA and BMI during this morning. Ceilings will likely be below 1k ft over central IL much of today, though have seen low clouds scatter out at times at DEC and CMI with mid level clouds of 8-10k ft. Scattered showers and isolated thunderstorms will be possible through tonight across central IL, as a warm front in southern IL lifts northward toward I-74 by 12Z/7 am Sat. Low ceilings below 1k ft along with reduced vsbys with rain showers and some fog to occur at times through tonight, north of the warm front. NE to ENE winds of 8-14 kts to veer SE to SSE during tonight as warm front lifts over across central IL during overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Mar 27, 4:18 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 418 AM CDT Fri Mar 27 2020 ILZ027>031-036>038-040>051-053-280930- Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark- Tazewell-Vermilion-Woodford- 418 AM CDT Fri Mar 27 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... An isolated storm or two is possible through the first half of the day, then scattered storms are possible this evening and tonight, some of which could be severe. The primary concern is for large hail, but an isolated damaging wind gust is also possible. Minor flooding is ongoing along the Illinois River from Havana downstream. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There is a higher potential for severe storms Saturday, mainly during the afternoon and evening. Damaging winds, large hail, and tornadoes are all possible Saturday. Minor flooding will continue along the Illinois River from Havana downstream, rising to moderate flood stage by the middle of next week. Minor flooding is expected at Peoria midweek as well. Minor flooding is also expected to return to the Sangamon River near Monticello early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening and tonight. ILZ052-054>057-061>063-066-280930- Christian-Clark-Coles-Cumberland-Douglas-Edgar-Effingham-Moultrie- Shelby- 418 AM CDT Fri Mar 27 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... An isolated storm or two is possible through the first half of the day, then scattered storms are possible this evening and tonight, some of which could be severe. The primary concern is for large hail, but an isolated damaging wind gust is also possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There is a higher potential for severe storms Saturday, mainly through the afternoon and evening. Damaging winds and large hail are the primary concerns, but an isolated tornado is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening and tonight. ILZ067-068-071>073-280930- Clay-Crawford-Jasper-Lawrence-Richland- 418 AM CDT Fri Mar 27 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Strong to severe thunderstorms are ongoing early this morning, with large hail the primary concern. Additional isolated storms are possible through the day, but the severe threat will diminish. Minor flooding will continue along the Wabash River from Hutsonville downstream. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There is a higher potential for severe storms Saturday, mainly through the afternoon and evening. Damaging winds and large hail are the primary concerns, but an isolated tornado is also possible. Minor flooding will continue along the Wabash River from Hutsonville downstream. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through 7 am. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:30 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 45 min |
| Mar 27, 4:02 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 43 min |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.